# SDR 2002FA0000338

- Difficulty date: September 18, 2001
- Submitted: March 13, 2002
- Operation: General aviation
- Aircraft: N1368U
- Make and model: Cessna 172M
- Aircraft serial: 17267039
- Engine: Lyc O320*
- System (JASC): 3310 · Flight Compartment Lighting
- Part: Light
- Part number: PQ876SW
- Condition: Shorted
- Location: Cockpit
- Stage of operation: IN
- How discovered: C
- Nature of condition: L
- Precautionary procedure: K

## Discrepancy

THE PART WAS INSTALLED AROUND THE TACH AND CONNECTED TO THE RHEOSTAT FOR THE INSTRUMENT LIGHTS.  AFTER A COUPLE OF YEARS IT SHORTED OUT THE SYSTEM.  IT BURNED OUT THE RHEOSTAT S2091-5 AND THE POWER TRANSISTOR 2N3055.  THIS CAUSED NO INSTRUMENT LIGHT IN THE AIRCRAFT.  THIS HAPPENED IN THE DAY TIME AND NOT AT NIGHT IFR.  THE OWNER NOTICED NO LIGHTS AND NOTIFIED HIS TECHNICIAN.  AFTER TROUBLESHOOTING THE SYSTEM HE FOUND THAT THE WIRES ON THE TOP OF THE LITE RING WERE TOUCHING ONE ANOTHER, CAUSING A DIRECT SHORT.  CALLED MFG, THEY INQUIRED,  WHEN THIS RING WAS INSTALLED.  THEY SAID TO REMOVE IT FROM THE AIRCRAFT AND SEND IT BACK TO THEM, THEY WOULD REPLACE IT FREE OF CHARGE, BECAUSE THIS IS AN OLD STYLE RING.
